????

I have been having 3 monthly b12 injections for a year but I am allergic to injection so I have to have hydrocortisone infusion before injection which has to be done in hospital however a blood test after my last three monthly jab showed my level was still very low even just after an injection...

My specialist said I was to have five weekly injections I refused as even with the hydrocortisone I still have a slight reaction....

But after the 3monthly jab reaction was worse then I had the first of the agreed fortnightly one again reaction increased a week down the line I'm still feeling sick and bad diarrhoea....and tired ....

I'm worried about the next one are reactions going to get worse ? and why...

Anybody have any experience like this I'm not sure doctor is too sure...

Thank you .....

8 Replies

oldestnewest
  • Sorry to hear that you are suffering from an allergic reaction. Have you tried contacting the PAS - they may be able to recommend someone who is a specialist in treating patients who have allergic reactions - though I think the usual course of action is some sort of 'desensitising' therapy.

    Seems like a number of people are reporting this problem at the moment. You may find this post interesting if you haven't already noticed it

    healthunlocked.com/pasoc/po...

  • Thank you for your reply I have multiple allergies mainly medicines, does anyone think I should carry on with the next 4 injections....

    As to be honest I'm quite worried what it's doing to me....?

  • If you don't have enough B12 the consequences are pretty dire - your body uses B12 for so many things - including maintaining healthy nerve cells, reproducing cells and dealing with waste products that lead to clogging of arteries etc, so basically without B12 you will die so you really do need to find a solution.

    So, think the best thing to do is probably contact the PAS and see if they can recommend someone who is used to dealing with B12 allergies.

    Generally these result in anaphalactic shock so suspect what you have is a sensitivity rather than a full blown allergy.

    A full blown deficiency can take a while to develop - years or even decades but once you have really started to become symptomatic it will tend to accelerate - don't know how your deficiency was picked up.

    Really sorry that this is probably scary when you really need reassurance - only reassurance I can offer is that other people do have problems as well but people do find solutions - you just need to find a way of getting in contact with them and I honestly think that the PAS (assuming you are UK based) is your best option. If not then there will be local equivalents.

  • It was picked up after I had my gallbladder removed also pancreatitis....so I was pretty poorly then.....

    My first b12 injection made me so ill......

    Doctor has said if my levels don't rise after these fortnightly jabs they will look at why my body doesn't absorb b12 ..

    How do I contact pas yes I am uk based....

    Thank you for your help...

  • Details of how to contact them are at the bottom on the left of the home page

    pernicious-anaemia-society....

    Your GP may have done this but it is probably worth checking that your response really is to B12 and not to another ingredient in the standard injections - they have a preservative in them and possible that that might be the source of the problem. If it is then it might work to use dried B12 and mix with saline to inject rather than using the ampoules.

    Its also possible that what you may be feeling is part of the body healing itself - though generally that seems to happen with the amount of pain that people experience - its like going from having the radio turned up because reception is loud to the reception suddenly improving and that can be quite painful. I know I experienced aches and pains that I litterally hadn't had for years when I was recovering.

    You will find a solution - just a question of finding the right place to look.

  • I feel so sorry for you. Could the sublingual sprays or nasal sprays be of any help? They might not be enough on their own but could well be worth looking into or asking others about.

    There are several possible options, all of which the PAS can advise you on: good luck in finding one which works for you!

  • Hi Do you know what type of injections you have been having?

    My wife had a very bad reaction to her first couple of injections so the GP changed the injections to cyanocobalamin, she still gets a slight reaction but it is manageable.

    One thing to note if you did change to cyanocobalamin the frequency changes to every one month not three months.

  • Frankie, I read your other posting as well. When you say you are having an allergic reaction - you may actually be having a detoxification symptom. Some of these detox symptoms are very similar to symptoms from the actual deficiency.

    Start a log book of all your symptoms along with your other medications along with food and drink.

    When one is low on b12 the toxins build up because the metabolic pathways in the cells are blocked. The b12 injection causes the blockage to open up and your cells immediately flood your blood stream with all the metabolic byproducts.

    The liver, spleen and kidneys takes a while to filter this out. The bile from liver and spleen dump into the intestines and results in loose stools.

    This "allergic reaction" may be an indication that you need more frequent injections.

    I'm on weekly cyano-B12 injections and can still get a soft poo on the day after the injection if I've stressed out or done something to build up toxins.

    Also you probably need to be supplementing with folic acid. B12 and folic acid work together and when you get your b12 injection, you may quickly run out of folate.

    The log book helped me to identify a gluten intolerance and a dairy intolerance. I also notes an allergy to sunlight. Your symptoms may be different but are unique to you. The logbook helps you take control of your symptoms.

    Some are "good" and indicate that b12 is doing its job. Once you see the pattern in the symptoms following the jab, you know to expect them and can focus on identifying the ones that are due to food items and behavior.

    Do you drink alcohol? Alcohol messes with all the other B vitamins that B12 needs to do its job. Even though I don't have a issue with alcohol, I had to stop completely. It was like I would get a 4 day hangover.

You may also like...